Alert archive / Florida / Freeze Warnings in 2005

Freeze Warning 2, NWS Tallahassee, FL

December 2, 20055 counties in Georgia; 6 counties in Florida

NWS Tallahassee, FL issued this freeze warning at Dec 2, 2005, 8:33 PM EST for 5 counties in Georgia; 6 counties in Florida. It took effect at Dec 3, 2005, 5:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 8:33 PM EST (01:33 UTC)
In effect from
Dec 3, 2005, 5:00 AM EST
Expired
Dec 3, 2005, 8:00 AM EST
In force
3 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2005-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2005-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3003 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 030133
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 PM EST FRI DEC 2 2005

...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST SATURDAY FOR
THE EAST HALF OF THE FLORIDA BIG BEND AND MUCH OF SOUTH CENTRAL
GEORGIA... 

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EST SATURDAY.

.HIGH PRESSURE AND A COLD DRY AIR MASS WILL DOMINATE THE LOCAL AREA
OVERNIGHT. THIS WILL COMBINE WITH CALM WINDS AND CLEAR SKIES TO ALLOW
TEMPERATURES IN THE WARNING AREA TO DROP TO 32 DEGREES OR BELOW FOR
AT LEAST TWO HOURS.

FLZ017>019-028-029-034-GAZ147-148-159>161-031300-
/O.NEW.KTAE.FZ.W.0002.051203T1000Z-051203T1300Z/
LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-COOK-BERRIEN-BROOKS-
LOWNDES-LANIER-
INCLUDING THE CITIES OF...TALLAHASSEE...MONTICELLO...MADISON...
PERRY...MAYO...CROSS CITY...ADEL...NASHVILLE...QUITMAN...
VALDOSTA...LAKELAND
833 PM EST FRI DEC 2 2005

...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST SATURDAY FOR THE EAST HALF
OF THE FLORIDA BIG AND MUCH OF SOUTH CENTRAL GEORGIA...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION...OUTDOOR PETS...AND EXPOSED
WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES.
YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY
VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR ANY UPDATES. 


$$

BLOCK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 2, 8:00 PM EST, 33 minutes earlier.

Area forecast discussion, Dec 2, 8:00 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EST FRI DEC 2 2005

.SYNOPSIS...MOSTLY CLEAR ACROSS LOCAL AREA. TEMPS/DEW POINTS RUNNING
FROM LOWER 40S/AROUND 30S INLAND TO AROUND 50/MID-UPPER 30S
PANHANDLE COAST. 24 HR TEMP/DEW POINT CINPARISON SHOWS THAT LOCAL
AIRMASS 9-13 DEGREES COOLER AND 7-12 DEGREES DRIER WEST OF
APALACHICOLA RIVER...AND 5-7 DEGREES COOLER AND 7-9 DEGREES DRIER
EAST OF THIS RIVER. WINDS NEAR CALM.

VERY DRY REGIONAL AIRMASS CONTINUES...00Z SOUNDINGS SHOW JAN 0.44...
FFC 0.32 AND TAE 0.34 PWAT. BIG QUESTION OVERNIGHT IS MINIMUM
TEMPERATURES. SURFACE ANALYSIS AND MSAS SHOWS THAT SURFACE RIDGE
ACROSS CENTRAL GULF SHIFTING EWD SETTING UP BEGINNINGS OF RETURN
FLOW ACROSS WRN MOST CWA. THIS WILL HELP MODERATE PREDAWN TEMPS HERE
WITH COLDEST TEMPS TO BE FOUND ACROSS ERN MOST SECTIONS OF CWA.
LITTLE DIFFERENCE IN MAV/MET WEST OF APALACHICOLA RIVER BUT MAV
RUNNING 2-4 DEGREES COOLER ERN THIRD. ETA 20 PLACES 1-2 HOURS OF AOB
32 DEGREES AT THESE SITES. 00-01Z TEMPS AT TAE/VLD AND CTY RUNNING
2-4 DEGREES LOWER THAN MAV GUIDANCE...IF THIS TREND CONTS..THIS
PLACES COLDEST SPOTS IN 29-31 RANGE WITH AROUND 2 HOURS AOB 32
DEGREES. THIS INCLUDES NORMALLY COLDER SPOTS IN TALALHASSEE AREA.
GIVEN CALM WINDS...LOW DEW POINT VALUES THIS IS A REASONABLE
SCENARIO. WILL GO AHEAD AND HOIST FREEZE WARNING FOR SE MOST CNTRL
GA AND ERN HALF OF BIG BEND OF FLA FROM 5 AM TO 8 AM EST
SATURDAY.

&&

.MARINE...EVENING BUOYS SHOW WINDS AOB 10 KNOTS WITH 1-3 FOOT SEAS.
INHERITED FORECAST LOOKS REASONABLE...AND WILL MAKE ONLY MINOR
TWEAKS.

&&

.FIRE WEATHER...AFTER TODAY...NO SHORT TERM CONCERNS.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THIS EVENING AND INTO TOMORROW. EXPECT
WINDS TO VEER TO E TO SE DURING AFTERNOON. FEW-SCT CLOUD COVER WILL
MOVE OVER THE REGION FROM WEST TO EAST IN MORNING BEFORE SCT THEN
BKN AC DECK MOVES IN DURING AFTN.

&&

TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FREEZE WARNING ERN MOST SECTIONS UNTIL 8 AM EST.
FL...FREEZE WARNING ERN HALF OF BIG BEND UNTIL 8 AM EST.

&&

BLOCK
Hazardous weather outlook, Dec 2, 4:48 AM EST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 AM EST FRI DEC 2 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-031100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
448 AM EST FRI DEC 2 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED. ANOTHER COOL AND DRY DAY IS IN
STORE FOR THE REGION TODAY AS A REINFORCING HIGH PRESSURE SYSTEM
BUILDS IN FROM THE NORTHWEST. THIS WILL LEAD TO ANOTHER COLD NIGHT
TONIGHT...ESPECIALLY ACROSS EASTERN SECTIONS OF THE FLORIDA BIG BEND
WHERE LOWS COULD BOTTOM OUT AROUND FREEZING. ELSEWHERE ACROSS THE
REGION...LOW TEMPERATURES IN THE MID 30S TO NEAR 40 ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...
THE NEXT SIGNIFICANT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
OCCUR ON SUNDAY AND MONDAY AS A STRONG COLD FRONT APPROACHES THE
AREA FROM THE NORTHWEST. THIS SYSTEM WILL BE MONITORED CLOSELY
DURING THE NEXT FEW DAYS AS THERE WILL BE SOME POTENTIAL FOR STRONG
STORMS OVER THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

Nearby

Freeze Warnings in Florida, 2005Freeze Warnings in Georgia, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.